TITLE

The Reception of the Theory of Distributions

AUTHOR(S)
Lax, Peter
PUB. DATE
January 2004
SOURCE
Mathematical Intelligencer;Winter2004, Vol. 26 Issue 1, p52
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Comments on the theory of distributions according to professor Laurent Schwartz. Generalization of the concept of solution of a partial differential equation; Introduction of ideal functions in order to widen the scope of elementary linear calculus; Receipt of the Schwartz's theory at he Courant Institute.
ACCESSION #
13122149

 

Related Articles

  • Malliavin calculus for difference approximations of multidimensional diffusions: Truncated local limit theorem. Kulik, A. M. // Ukrainian Mathematical Journal;Mar2008, Vol. 60 Issue 3, p395 

    The truncated local limit theorem is proved for difference approximations of multidimensional diffusions. Under very mild conditions on the distributions of difference terms, this theorem states that the transition probabilities of these approximations, after truncation of some asymptotically...

  • On some fractal differential equations of mathematical models of catastrophic situations. Nakhusheva, V. // Differential Equations;Apr2013, Vol. 49 Issue 4, p487 

    On the basis of the Pearson and Kolmogorov equations, we suggest and study nonlocal differential equations that permit one to obtain evolution laws for the distribution density of random variables, determine the transition function of densities of non-Markov processes and Brownian motion via the...

  • LIE THEOREM VIA RANK 2 DISTRIBUTIONS (INTEGRATION OF PDE OF CLASS ? = 1). KRUGLIKOV, BORIS // Journal of Nonlinear Mathematical Physics (Atlantis Press);Jun2012, Vol. 19 Issue 2, p-1 

    In this paper we investigate compatible overdetermined systems of PDEs on the plane with one common characteristic. Lie's theorem states that its integration is equivalent to a system of ODEs, and we give a new proof by relating it to the geometry of rank 2 distributions. We find a criterion for...

  • On the mean value of log ϱ(n). Lixia Li; Heng Liu // Scientia Magna;2009, Vol. 5 Issue 4, p26 

    Let n > 1 be an integer, ϱ(n) denote the number of regular integers m(mod n) such that 1 ≤ m ≤ n. In this paper we shall investigate the mean value of the function log ϱ(n) by the convolution method.

  • Weyl Asymptotic Formula for the Laplacian on Domains with Rough Boundaries. Netrusov, Yu.; Safarov, Yu. // Communications in Mathematical Physics;Jan2005, Vol. 253 Issue 2, p481 

    We study asymptotic distribution of eigenvalues of the Laplacian on a bounded domain in R n. Our main results include an explicit remainder estimate in the Weyl formula for the Dirichlet Laplacian on an arbitrary bounded domain, sufficient conditions for the validity of the Weyl formula for the...

  • Exact small ball asymptotics in weighted L2-norm for some Gaussian processes. Nazarov, A.; Pusev, R. // Journal of Mathematical Sciences;Dec2009, Vol. 163 Issue 4, p409 

    We find the exact small ball asymptotics under weighted L2-norm for a wide class of Gaussian processes which generate boundary-value problems for ordinary differential equations. Sharp constants in the asymptotics are derived for a number of processes connected with special functions....

  • On the Efficient Evaluation of Coalescence Integrals in Population Balance Models. Hackbusch, W. // Computing;Oct2006, Vol. 78 Issue 2, p145 

    The solution of population balance equations is a function f( t, r, x) describing a population density of particles of the property x at time t and space r. For instance, the additional independent variable x may denote the particle size. The describing partial differential equation contains...

  • Perturbation theory based on the Einstein–Boltzmann system. II. Illustration of the theory for an almost-Robertson–Walker geometry. Banach, Zbigniew; Piekarski, Sl\awomir // Journal of Mathematical Physics;Nov94, Vol. 35 Issue 11, p5885 

    This is the second in a pair of articles, the overall objective of which is to describe within the framework of the Einstein–Boltzmann system a self-consistent perturbation method which leads to a tractable set of integrodifferential equations for the rate of change of the metric and the...

  • Oscillation properties of some functional fourth order hyperbolic differential equations. Petrova, Z. // AIP Conference Proceedings;Nov2012, Vol. 1497 Issue 1, p265 

    In this paper, we apply our recent results for fourth order functional ordinary differential equations and inequalities and obtain sufficient conditions for oscillation of all sufficiently smooth solutions of the following equation i+j =...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics